Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high triglyceride at 4.1
Aug 22, 2012

Dear Dr Benjamin,

I am TT. My husband has been diagnosed with AIDS since 2005. He has been on Haart Therapy(Combivir & Efavinrenz) for 7 years. CD4 counts are fluctuating over times, and Viral Load is undetectable.

The latest lab test shows, CD4 count reduce from 350 to 250, with ratio reduce from 13% to 12%. Still waiting for the report on Viral Load. I guess the 1% reduce in CD4 ratio is not so worrying, please correct me if I am wrong...

My worry is on his triglyceride at 4.1.

He started fasting at 11pm for tomorrow morning 9am blood test. But at 7am, he took an apple before he took the Combivir. Will the apple affect much on the triglyceride result?

Doctor wanted him to start 600gm of Gemfibrozil. But I read forum from THE BODY, says that we can substitute the Gemfibrozil with 3g of Omega 3 fish oil daily. This will help to reduce the triglyceride with no interaction with his HIV medicine. Can i go ahead to let him try?

I am looking forward your reply. Your help is highly appreciated. My poor english can really let me express my feeling that THE BODY is actually really very helpful to HIVers....

Best Rgds, T.T.

Response from Dr. Young

Hello TT and sorry for the delayed reply.

Fish oils have been studied in people living with HIV and can indeed lower triglyceride levels.

One of the experts in this field is our own Dr. David Wohl. He answered a similar question a few years ago.

Yes, a 1% change in CD4 percentage isn't much to be worried about.

Be well, BY



Previous
Diet Foods taken with HIV Meds
Next
STUDY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement